Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 25, NWS Charleston, SC

June 20, 2018Colleton County, Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2018, 6:15 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2018, 6:15 PM EDT (22:15 UTC)
Expired
Jun 20, 2018, 7:15 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 15 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:24 PM EDTTSTM WND DMGHampton, SCTHE AWNING COVERING THE WALKWAY INTO THE BEN HAZEL PRIMARY SCHOOL SUSTAINED MINOR DAMAGE. REPORT RELAYED FROM BROADCAST MEDIA VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
Jun 20, 6:32 PM EDTTSTM WND DMGHampton, SCLIKELY A MICROBURST RESULTED IN A ROOF COLLAPSE OF THE BADCOCK FURNITURE STORE IN HAMPTON. THE FIVE PEOPLE THAT WERE INSIDE WERE PULLED FROM THE BUILDING AND NO ONE WAS INJURED. AN ADJACENT BUSINESS HAD THE ROOF LIFTED UP AND THE WINDOWS WERE BLOWN OUT. IN THE
Jun 20, 6:32 PM EDTTSTM WND DMGHampton, SCTHE ROOF OF A BUSINESS COLLAPSED IN HAMPTON. FIVE PEOPLE THAT WERE TRAPPED HAVE BEEN PULLED FROM THE BUILDING. IN A NEARBY BUILDING SOME CEILING TILES WERE BLOWN OUT OF THE BUILDING. ALSO SEVERAL TREES WERE KNOCKED DOWN IN AND AROUND TOWN.
Jun 20, 6:35 PM EDTTSTM WND DMGVarnville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AT TAYLOR STREET OFF CAROLINA AVENUE.
Jun 20, 6:38 PM EDTTSTM WND DMG4 Ssw Hampton, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AT LAKE WARREN ROAD AND SAVANNAH HIGHWAY. TIME ESTIMATED BASED ON RADAR.
Jun 20, 6:51 PM EDTTSTM WND DMG1 S Luray, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN AT COLUMBIA HIGHWAY AND INDUSTRY DRIVE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WUUS52 KCHS 202215
SVRCHS
SCC029-049-053-202315-
/O.NEW.KCHS.SV.W.0025.180620T2215Z-180620T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
615 PM EDT WED JUN 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Hampton County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 715 PM EDT.

* At 615 PM EDT, severe thunderstorms were located along a line
  extending from 14 miles east of Lake Warren State Park to near
  Hampton, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Hampton, Yemassee, Lake Warren State Park, Varnville, Estill,
  Brunson, Gifford and Furman.

This warning includes I-95 in South Carolina between mile markers 39
and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3270 8076 3270 8084 3268 8130 3292 8124
      3294 8093
TIME...MOT...LOC 2215Z 309DEG 7KT 3291 8094 3288 8117 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
343 
WWUS52 KCHS 202235
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
635 PM EDT WED JUN 20 2018

SCC029-049-053-202315-
/O.CON.KCHS.SV.W.0025.000000T0000Z-180620T2315Z/
Hampton SC-Colleton SC-Jasper SC-
635 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HAMPTON...COLLETON AND JASPER COUNTIES...

At 635 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Hampton to Lake Warren State Park,
moving south at 5 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Hampton, Yemassee, Lake Warren State Park, Varnville, Estill,
Brunson, Gifford and Furman.

This warning includes I-95 in South Carolina between mile markers 39
and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3270 8076 3270 8084 3268 8130 3292 8124
      3294 8093
TIME...MOT...LOC 2235Z 005DEG 5KT 3289 8097 3285 8119 

HAIL...0.88IN
WIND...60MPH
 
$$
374 
WWUS52 KCHS 202244
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
644 PM EDT WED JUN 20 2018

SCC029-049-053-202315-
/O.CON.KCHS.SV.W.0025.000000T0000Z-180620T2315Z/
Hampton SC-Colleton SC-Jasper SC-
644 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR HAMPTON...COLLETON AND JASPER COUNTIES...

At 643 PM EDT, severe thunderstorms were located along a line
extending from 9 miles east of Hampton to Lake Warren State Park,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated. The Hampton County Warning Point has 
         indicated that damage has occurred with these storms. 

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Hampton, Yemassee, Lake Warren State Park, Varnville, Estill,
Gifford, Furman and Scotia.

This warning includes I-95 in South Carolina between mile markers 39
and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3270 8076 3270 8084 3268 8130 3290 8122
      3291 8094
TIME...MOT...LOC 2243Z 318DEG 8KT 3286 8097 3284 8118 

HAIL...0.88IN
WIND...60MPH
 
$$
602 
WWUS52 KCHS 202311
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
711 PM EDT WED JUN 20 2018

SCC029-049-053-202321-
/O.EXP.KCHS.SV.W.0025.000000T0000Z-180620T2315Z/
Hampton SC-Colleton SC-Jasper SC-
711 PM EDT WED JUN 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON...COLLETON AND JASPER
COUNTIES WILL EXPIRE AT 715 PM EDT...
                
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3270 8076 3270 8084 3268 8130 3290 8122
      3291 8094
TIME...MOT...LOC 2311Z 309DEG 7KT 3283 8092 3281 8113 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:15 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 20, 4:15 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Charleston SC
415 PM EDT Wed Jun 20 2018

.SYNOPSIS...
The region will remain between Atlantic high pressure well the
east and an inland trough of low pressure through later this
week. The trough of low pressure is expected to settle over the
region and will likely persist into early next week. A cold
front could push into the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Through this evening: Radar shows the bulk of convection along
our coastal GA counties, resulting from differential heating
boundaries. The sea breeze is heading inland and hasn't
initiated too many storms. We made minor adjustments to the POPs
for the next 2-3 hours to account for these trends, but still
have chance POPs at the highest. This is because CAMs still show
a decent amount of convection and SPC mesoanalysis plenty of
instability, especially along the immediate coastline. DCAPEs
~900 J/kg continue to mean the main threat would be damaging
wind gusts from the strongest storms.

Temperatures and dew points haven't lowered much due to the
relative lack of convection compared to what the CAMs were
showing. The result is no changes were made with the heat
advisories. If anything, dew point increases right along the sea
breeze helped heat indices rise to ~110 degrees in some
locations. But we're past peak heating and temperatures have
topped out or have started lowering. This is most noticeable
where convection is occurring.

Tonight: Any remnant convection should dissipate late this
evening, with minimal convection expected after midnight.
Otherwise, plenty of moisture in place and some clouds will keep
temperatures above normal. Expect lows to be in the upper 70s
to around 80 degrees in most locations.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The biggest change in the overall pattern through the rest of the
week and into early this weekend is that the strong mid/upper level
ridge will gradually weaken. The ridge weakens in response to a
strong upper low that models have been persistently showing will form
over the central U.S. and slowly move east-northeast toward the
lower Great Lakes by the end of the period. In addition, deep layer
moisture increases some. The combination of lower mid/upper heights,
better deep layer moisture and some vorticity advection will result
in slightly higher PoPs, generally in the chance range, each
afternoon. The difficulty is that the best moisture does not
necessarily coincide with any weak upper level forcing each day,
which is why we left chance PoPs for mainly afternoon/evening. The
best deep layer moisture looks to be Thursday, but oddly, guidance
is reflecting slightly lower PoPs. Given the lower upper
heights and the potential for some large scale weak upper forcing,
there may be a slightly higher chance for strong to low end severe
storms each afternoon. However, the chances are not enough to
mention in the forecast or HWO at this point.

Temperatures will remain well above normal, but not quite as hot as
last few days as upper heights fall by about 5 decameters. Guidance
showing considerable drop in surface dewpoint temperatures on
Thursday, which seems a little suspect, but did keep upper 60s
inland and lower to mid 70s at the coast. The combination of
slightly lower dewpoints and temperatures will lead to lower heat
indices, but still in the lower 100s likely each afternoon. Lows
very warm, in the mid to upper 70s, to around 80 at the coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The upper ridge will temporarily rebuild over the Southeast on
Sunday, causing temperatures to rise back into the middle 90s,
reducing convective coverage, and potentially requiring Heat
Advisories. A substantial upper vort max is forecast to drop
southeast into the area Monday, pushing a weak back door cold
front through the area Monday night or Tuesday. There is
increasing model agreement that temps will be a couple degrees
cooler next Tuesday and Wednesday.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: Mainly VFR. Showers and thunderstorms have skirted
KSAV, but we will keep at least VCTS mention in there TAF
until ~22Z. Further north, convection has remained far away from
KCHS. But given the convective potential, we'll leave VCTS in
there TAF for now. Conditions are forecasted to quickly
improve late this evening as the convection decreases, with VFR
prevailing overnight.

Extended Aviation Outlook:
Through this weekend: Mostly VFR conditions. However, chances
for afternoon convection will be slightly higher through much of
the period, which will result in slightly higher chances for
brief convectively induced flight restrictions.

&&

.MARINE...
Tonight: South winds have increased due to diurnal enhancements
of the mixed layer at the beaches. Speeds should top out in the
15-20 kt range this evening, mainly within 10-15 nm. Winds are
expected to ease to the 10-15 kt range overnight. Seas will
generally average 2-4 ft.

LONG TERM MARINE...(FRIDAY THROUGH THURSDAY)...No highlights
expected through Monday. The marine area will remain between
Atlantic high pressure well to the east and lower pressure over
the land. This will produce southwest winds of mainly 15 knots
or less, highest during the afternoon and near the coast with
the sea breeze, with seas 2 to 3 feet. By the end of the
period/early next week, models are indicating the potential for
a cold front to approach from the north, which could increase
the pressure gradient enough to produce 15-20 knot winds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 7 PM EDT this evening for GAZ087-088-
     099>101-114>119-137>141.
SC...Heat Advisory until 7 PM EDT this evening for SCZ040-042>045-
     047>052.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jun 20, 3:41 AM EDT, 14 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
341 AM EDT Wed Jun 20 2018

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-211330-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
341 AM EDT Wed Jun 20 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive Heat: The combination of temperatures in the mid to upper
90s and moderate humidity could create heat index values exceeding
105 degrees each afternoon through Monday. Heat Advisories will
likely be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-211330-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
341 AM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 20, 3:54 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
354 PM EDT WED JUN 20 2018

GAZ116-117-119-138>141-202045-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-
354 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND CHATHAM COUNTIES...

At 354 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Keller to near
Ridgeville, and moving east at 20 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Darien, Wolf Island, Harris Neck, St. Catherines Island, Eulonia,
Valona, Little Saint Simons Island and South Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3129 8140 3131 8144 3133 8144 3133 8147
      3138 8155 3140 8157 3190 8129 3183 8097
      3171 8110 3162 8110 3140 8123 3137 8122
      3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 1954Z 290DEG 18KT 3186 8122 3140 8136
Special weather statement, Jun 20, 4:12 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
412 PM EDT WED JUN 20 2018

SCZ047-048-051-202045-
Inland Jasper-Coastal Jasper-Beaufort-
412 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...

At 412 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jasper, or 9 miles south of Ridgeland,
moving northeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of this storm include...
Ridgeland, Jasper, Calawassie Island, Grahamville, Old House, Laurel
Bay, Lemon Island and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3234 8110 3240 8109 3260 8080 3226 8075
TIME...MOT...LOC 2012Z 241DEG 13KT 3235 8103
Special weather statement, Jun 20, 4:48 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
448 PM EDT WED JUN 20 2018

SCZ042-043-047-048-051-202130-
Inland Jasper-Coastal Jasper-Hampton-Beaufort-Inland Colleton-
448 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON...
COLLETON AND JASPER COUNTIES...

At 448 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Early Branch to near
Switzerland, and moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Ridgeland, Yemassee, Grahamville, Coosawhatchie, Lemon Island, Grays,
Switzerland and Old House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3286 8078 3236 8081 3236 8106 3284 8101
TIME...MOT...LOC 2048Z 273DEG 8KT 3275 8094 3241 8097
Special weather statement, Jun 20, 5:33 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
533 PM EDT WED JUN 20 2018

SCZ040-042-043-202215-
Allendale-Hampton-Inland Colleton-
533 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...

At 533 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ulmer to near
White Hall, and moving east at 20 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Walterboro, Colleton, Smoaks, Lodge, Williams, Ulmer, Ruffin and
Miley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3282 8041 3267 8067 3267 8069 3311 8126
      3312 8120 3305 8113 3305 8110 3303 8108
      3310 8096 3306 8090 3309 8088 3313 8089
      3317 8080
TIME...MOT...LOC 2133Z 267DEG 17KT 3314 8119 3274 8073
Special weather statement, Jun 20, 5:50 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
550 PM EDT WED JUN 20 2018

GAZ137-138-140-202230-
Inland McIntosh-Inland Liberty-Long-
550 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...

At 550 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from McIntosh to 8 miles
northwest of Gumbranch, and moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Hinesville, Fort Stewart, McIntosh, Walthourville, Midway, Riceboro,
Flemington and Allenhurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3178 8176 3199 8185 3201 8183 3182 8137
      3159 8138
TIME...MOT...LOC 2150Z 318DEG 8KT 3185 8152 3194 8174
Special weather statement, Jun 20, 6:10 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
610 PM EDT WED JUN 20 2018

SCZ040-042-043-202300-
Allendale-Hampton-Inland Colleton-
610 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...

At 610 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Walterboro to
Barton, and moving southeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Walterboro, Hampton, Yemassee, Lake Warren State Park, Colleton,
Varnville, Fairfax and Brunson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3283 8040 3281 8041 3270 8071 3272 8098
      3275 8102 3272 8105 3273 8117 3295 8142
      3305 8110 3303 8108 3309 8093 3306 8090
      3309 8088 3311 8089 3314 8078
TIME...MOT...LOC 2210Z 295DEG 13KT 3290 8067 3292 8127

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:18 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton15 hr
Jun 20, 4:12 PM EDTSpecial Weather StatementCHSJasper33 min
Jun 20, 4:48 PM EDTSpecial Weather StatementCHSJasper42 min
Jun 20, 5:33 PM EDTSpecial Weather StatementCHSColleton42 min
Jun 20, 6:10 PM EDTSpecial Weather StatementCHSColleton, Hampton50 min
Jun 20, 6:39 PM EDTSpecial Weather StatementCHSDorchester51 min
Jun 20, 7:04 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper56 min
Jun 20, 7:18 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jun 20, 7:29 PM EDTSevere Thunderstorm WarningCHSBerkeley42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.